s00209-017-1886-z.pdf (421.77 kB)
Download file

On a conjecture of Tian

Download (421.77 kB)
journal contribution
posted on 12.04.2017, 08:40 by Hamid AhmadinezhadHamid Ahmadinezhad, Ivan Cheltsov, Josef Schicho
We study Tian’s α-invariant in comparison with the α1-invariant for pairs (Sd, H) consisting of a smooth surface Sd of degree d in the projective three-dimensional space and a hyperplane section H. A conjecture of Tian asserts that α(Sd, H) = α1(Sd, H). We show that this is indeed true for d = 4 (the result is well known for d 6 3), and we show that α(Sd, H) < α1(Sd, H) for d > 8 provided that Sd is general enough. We also construct examples of Sd, for d = 6 and d = 7, for which Tian’s conjecture fails. We provide a candidate counterexample for S5.

History

School

  • Science

Department

  • Mathematical Sciences

Published in

Mathematische Zeitschrift

Citation

AHMADINEZHAD, H., CHELTSOV, I. and SCHICHO, J., 2017. On a conjecture of Tian. Mathematische Zeitschrift, 288 (1-2), pp.217–241.

Publisher

© the Authors. Published by Springer Verlag

Version

NA (Not Applicable or Unknown)

Publisher statement

This work is made available according to the conditions of the Creative Commons Attribution 4.0 International (CC BY 4.0) licence. Full details of this licence are available at: https://creativecommons.org/licenses/by/4.0/

Acceptance date

20/03/2017

Publication date

2017

Notes

This is an Open Access Article. It is published by Springer under the Creative Commons Attribution 4.0 Unported Licence (CC BY). Full details of this licence are available at: http://creativecommons.org/licenses/by/4.0/

ISSN

0025-5874

eISSN

1432-1823

Language

en